Medical Questions > Cancer > Thyroid Cancer Forum

Rash started right after my thyrogen shots?

Had a TT on 4/6, went completely hypo, (no synthroid), Did LID diet for 3 weeks, and had thyrogen injections on 5/16 (in arm) & 5/17 (in buttocks), and RAI on 5/18. Had WBS, 5/25 and all looked good, no spread outside thyroid bed. Very good news. However, I have developed a rash that started on my back, right at my right shoulder blade, that has now spread to center of my back, and is working its way around under my right arm towards my chest. Rather large dots, that are very pinkish red. They do not hurt, but have a minor itch to them... not quite like a mosquito bite. Not really bothersome, it just does not look good, and it's spreading. I think it started right after my thyrogen shots, but not real sure. Does anybody have any idea what may be going on? This is strange. Any advice would be greatly appreciated. I have not spoken to my Doc yet about this, but will probably call him tomorrow.

Thanks,
CD
Did you find this post helpful?
|

User Profile
replied June 1st, 2011
Allergic reactions, including skin rash, have indeed been associated with Thyrogen. (Of course, there are many other possible causes of skin rashes as well.)


Sincerely,


Robert A. Wascher, MD, FACS

www.doctorwascher.com

Author, "A Cancer Prevention Guide for the Human Race"


A landmark, evidence-based guide to a healthy cancer-prevention lifestyle, based on cutting-edge cancer research.
|
Did you find this post helpful?

replied December 26th, 2011
Rash on my neck
I have been on Thyroid Medication for over 20 years. In the past month I started getting hot itchy spot just over my thyroid on my neck and a little on my face. I have been reading online about this and see others have had it too. I have no insurance right now. But I will in January. I called the pharmacy and he told me to continue to take my medication. I am on a very high dose of Synthroid. Any advice from anyone would help.
|
Did you find this post helpful?

User Profile
replied January 4th, 2012
Extremely eHealthy
Never, ever ever stop taking your thyroid meds, especially when you are on a high dosage. For one thing, you need the medication to function. For another, I don't think the thyroid meds can cause a rash. They are just a supplement of what your body isn't making on it's own. It's not really unnatural enough to cause such a side-effect.

You might want to look into something else you are taking or something that is coming into contact with your skin, such as a lotion, a shaving cream, a soap, or shampoo. Try using hypoallergenic products that come into contact with your face for at least two weeks and see if it clears up. You may have developed contact dermatitis, which can happen even to products you have used for years. If that doesn't work, go see your doctor, but keep taking your medication. The side effects of hypothyroidism are way worse than a rash.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Thyroid Cancer , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.